MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545580
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a biliary stent placement procedure performed in the bile duct on (b)(6) 2017.According to the complainant, the guide catheter stretched causing difficulty in releasing the stent and leading to the distal end of the guide catheter breaking off from the device.The stent and broken guide catheter were removed using forceps.Another flexima rx biliary stent was successfully implanted in the left hepatic bile duct.The complaint device was repositioned and implanted in the right hepatic bile duct using the remainder of the second delivery catheter and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the push catheter was bent t at distal end and was kinked at guidewire port and the pullwire was also kinked in the same location.The guide catheter was detached, proximal section was also stretched and kinked in several locations.Based on the product analysis, most likely some anatomical or procedural factors were encountered during the procedure could have affected the device performance and its integrity.It is most likely that during the procedure the device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device by the user, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.Labeling review was performed and no anomalies were found.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7049693
Report Number3005099803-2017-03476
Device Sequence Number13749617
Product Code FGE
UDI-Device Identifier08714729337881
UDI-Public08714729337881
Combination Product (Y/N)N
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/21/2020
Device Model NumberM00545580
Device Catalogue Number4558
Device Lot Number0020672433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;